Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 41, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 13, 2019, 4:58 AM EDT for Adams County, Brown County, Ohio; Lewis County, Kentucky. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 4:58 AM EDT (08:58 UTC)
- Expired
- Aug 13, 2019, 8:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:18 AM EDT | FLASH FLOOD | 4 Wnw West Union, OH | GRAVEL DRIVEWAY WAS WASHED OUT. |
| Aug 13, 7:00 AM EDT | HEAVY RAIN 2.48 | 6 Ene West Union, OH | 24-HR TOTAL |
| Aug 13, 7:35 AM EDT | HEAVY RAIN 2.21 | 5 Ene Manchester, OH | 24-HR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WGUS51 KILN 130858
FFWILN
KYC135-OHC001-015-131230-
/O.NEW.KILN.FF.W.0041.190813T0858Z-190813T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
458 AM EDT Tue Aug 13 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northwestern Lewis County in northeastern Kentucky...
Southeastern Brown County in southwestern Ohio...
Southern Adams County in southwestern Ohio...
* Until 830 AM EDT.
* At 456 AM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to three inches of rain have
fallen since 3 AM. Another inch will be possible in the next hour.
Runoff from this excessive rainfall will cause flash flooding to
occur.
* Some locations that will experience flooding include...
West Union, Bentonville, Decatur, Manchester, Ripley, Redoak,
Vanceburg, Rome, Blue Creek, Russellville, Concord, Sandy Springs,
Trinity, Carrs, Bradysville and Cedar Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3882 8327 3859 8327 3862 8359 3873 8384
3886 8379
$$
Hatzos1 follow-up statement
106
WGUS71 KILN 131227
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
827 AM EDT Tue Aug 13 2019
KYC135-OHC001-015-131237-
/O.EXP.KILN.FF.W.0041.000000T0000Z-190813T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-Brown OH-Adams OH-
827 AM EDT Tue Aug 13 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN LEWIS...SOUTHEASTERN
BROWN AND SOUTHERN ADAMS COUNTIES WILL EXPIRE AT 830 AM EDT...
The heavy rain has ended and flooding is no longer expected to pose a
threat.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3882 8327 3859 8327 3862 8359 3873 8384
3886 8379
$$
SitesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 4:50 AM EDT, 8 minutes earlier.
Area forecast discussion, Aug 13, 4:50 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 450 AM EDT Tue Aug 13 2019 .SYNOPSIS... Low pressure will move east across central Ohio today, then east into Pennsylvania tonight. As the low goes by, a weak cold front will move southeast across the region. For tonight into Thursday night, embedded weak disturbances aloft will continue to move across the Great Lakes and Ohio Valley, keeping the weather a little unsettled. High pressure and drier weather will build into the region by Friday. It will gradually become a little cooler and less humid through the short term period. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A west to east low level jet and its associated moist ascent was responsible for the north to south convective line of showers and thunderstorms moving east across the forecast area this morning. No convective allowing model is capturing the coverage and orientation of this pcpn, so will have to improvise based on radar and its depicted movement trends through sunrise. We never really received the moderate instability previously forecast, and the MCS type feature that ended up materializing dove south/southeast, and well southwest of our area. So, showers and thunderstorms will move east through sunrise, with chances expected to not end thereafter, but at least taper off by then. The pwats are fairly high, 2.00 to 2.50 inches, so locally heavy rain will occur in a short period of time. Given the dry weather recently, and with at least a decent storm motion, we should see a limited flood threat. For later today, low pressure will move east across central Ohio. As this occurs, a weak cold front will slip southeast across the southern CWFA. Meanwhile, a frontal boundary to the north of the low will also slip south into northern Ohio. With diurnal heating and these boundaries, the chance of showers and thunderstorms will continue. It now appears that the stronger deep layer shear will be south of the region this afternoon. As such, the threat for appreciable severe storms are not expected now, but an isolated strong/severe storm can not be ruled out during peak heating. Dewpoints will increase across the southern CWFA ahead of the front, into the lower and possible mid 70s. However, temperatures here should peak in the mid and upper 80s, keeping heat indicies in the mid to upper 90s. So, will not issue a heat advisory at this time, and highlight the near threshold values in the HWO product. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Low pressure will move east into Pennsylvania tonight. The boundary across our north will settle south into the region, while the other cold front continues to move away from the area. With the loss of instability and appreciable forcing, convection should wane overnight. Clouds will linger, with the potential for stratus to develop across the southern CWFA. Some fog potential is there, but confidence is low at this time given uncertainty of cloud cover. Lows will range from the lower 60s north to near 70 south of the Ohio River. On Wednesday, s/wv energy is expected to dig east across the Great Lakes. The lingering boundary across the region will extend west/northwest as a hang back trough to weak low pressure near southern Lake Michigan. In addition, the low will have another boundary trailing south from it. The boundary across our region, along with the eastward progressing boundary toward our western zones, along with diurnal heating, will result in a low chance of showers and thunderstorms during the afternoon hours. It will be a little cooler, but a bit humid (but not as oppressive as Tuesday). Highs will range from the lower to mid 80s. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Overall model projections through the extended period indicate that broad troughing will generally remain in place across the eastern half of the CONUS through early next week. By Thursday morning, a broad area of surface high pressure will be located upstream of the area over the middle / upper Mississippi Valley region. Though this high will be moving slowly into the Ohio Valley, the axis of a broad trough in the mid levels will still exist over the area, likely sparking off some precipitation across the eastern half of the Ohio Valley on Thursday afternoon. Though Friday seems the most likely to be dry, as the surface high moves into the area, there are some indications that it may not be a clean high -- and perhaps a very low-end chance of showers and storms may end up being needed. As the broad mid-level flow shifts to the WSW heading into the weekend, occasional chances for convection will begin to increase heading into Saturday/Sunday/Monday, especially during peak diurnal timing -- with no obvious signs of boundary layer features for forcing at this distance in the forecast. On Thursday and Friday, with the surface high and mid-level troughing in the area, temperatures will trend near to slightly cooler than normal (lower 80s). As the pattern shifts slightly for the weekend, temperatures will warm again into the upper 80s to near 90. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... The convective evolution will still be complex over the next 6 hours. Latest mosaic radar indicates scattered showers and thunderstorms moving east across the western terminals (aided by an west to east low level jet) Farther west, a more bonafide thunderstorm complex is taking shape across southeast Illinois and southwest Indiana. Models have been struggling on the exact evolution for several runs now and even up to this point. However, it appears that the complex to our west will dive southeast, and it may clip just southeast of KCVG but more toward KSDF. This is where very heavy rain and potential wind issues are now expected. For our area, we should see thunderstorms fill in and be most numerous from KDAY to KCVG and KILN. However, KCMH/KLCK should get in on the action briefly. MVFR ceilings and IFR/LIFR visibilities can be expected in storms. All of this activity quickly moves east/southeast through 12Z. Thereafter, there should be a lull in convective activity. Models continue to bring MVFR ceilings to the region in the moist low level southwest to west flow ahead of an area of weak low pressure and a cold front for later this morning. So, have continued this trend. For this afternoon, the weak low will continue to move east toward east central Ohio. This will allow the cold front to sag southeast across the region. Also, another frontal boundary north of the low will begin to shift south across northern Ohio. The combination of diurnal heating and the boundaries should bring scattered showers and thunderstorms to the region. Coverage is low enough to just place VCSH at the terminals, but next forecast package may have to introduce a VCTS/CB. Ceilings will struggle to become VFR, with some spots likely remaining around 2500 to 3000 feet. For tonight, the low will move east into Pennsylvania. The first cold front will exist the region, while the frontal boundary to the north begins to weaken and transitions to a trough axis. With the loss of instability and substantial forcing, convection should wane overnight. However, low level moisture will continue across the region which may allow stratus to form, especially for southern terminals. Fog may also become an issue, but will look at this again with the next forecast package. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Hatzos AVIATION...Hickman
Hazardous weather outlook, Aug 13, 3:11 AM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 311 AM EDT Tue Aug 13 2019 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-131100- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike- 311 AM EDT Tue Aug 13 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-131100- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Scioto- 311 AM EDT Tue Aug 13 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The combination of heat and humidity will result in heat indicies in the mid and upper 90s Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:30 AM EDT | Areal Flood Advisory | ILN | Butler, Warren | 4 hr |
| Aug 13, 4:39 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Highland | 4 hr |
| Aug 13, 5:42 AM EDT | Areal Flood Advisory | ILN | Scioto | 3 hr |
| Aug 13, 6:11 PM EDT | Special Weather Statement | ILN | Fayette | 34 min |
| Aug 13, 7:02 PM EDT | Special Weather Statement | ILN | Perry | 28 min |
| Aug 13, 7:39 PM EDT | Special Weather Statement | ILN | Hocking | 36 min |
Nearby
Flash Flood Warnings in Ohio, 2019Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.